Illinois, 2008

Hail and Damaging Winds in Illinois, June 15, 2008

June 15, 2008 · NWS LOT · 20 events in 7 counties and zones

Strong to severe thunderstorms developed across northern and central Illinois during the afternoon hours of June 15th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$57,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Strong to severe thunderstorms developed across northern and central Illinois during the afternoon hours of June 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 15, 1:30 PM CST, 12 minutes earlier.

Area forecast discussion, Jun 15, 1:30 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
230 PM CDT SUN JUN 15 2008

.DISCUSSION...

347 AM CDT

CONVECTIVE TRENDS TODAY/TONIGHT ARE MAIN FOCUS OF FORECAST THIS
MORNING.

SMALL ELEVATED MCS CONTINUES TO DEVELOP ACROSS NORTHERN IOWA
EARLY THIS MORNING...IN ASSOCIATION WITH MID LEVEL SHORT WAVE
NOTED IN WATER VAPOR NOW OVER NORTHWEST IA...AND IN REGION OF
THETA/E ADVECTION AND MOIST CONVERGENCE ON NOSE OF 35 KNOT 925
HPA LOW LEVEL JET PER REGIONAL WIND PROFILERS. RUC/SPC
MESOANALYSIS GRAPHICS DEPICT AN AXIS OF 500-1000 J/KG MUCAPE FROM
NORTH/CENTRAL IA EAST INTO NORTHERN IL...THOUGH INSTABILITY
DECREASES WITH EASTWARD EXTENT. RUC CONTINUES TO VEER/WEAKEN LOW
LEVEL JET THIS MORNING AS IT BENDS INTO NORTHERN IL/SOUTHERN
WI...AND WITH WEAKER INSTABILITY ACROSS AREAS EAST OF THE
MISSISSIPPI RIVER WOULD EXPECT SOME DECREASE IN INTENSITY OF
CONVECTION AS MCS PROPAGATES ACROSS NORTHERN IL EARLY THIS
MORNING. HOWEVER...WILL HAVE TO MONITOR SEVERE THREAT...AS 0-6 KM
SHEAR 50-60 KNOTS AND CELLS JUST WEST OF WATERLOO AND CEDAR RAPIDS
AREA PRESENTING STRONG BOWING SIGNATURE. APPEARS STORMS WILL ENTER
FAR WESTERN CWA AT/JUST BEFORE SUNRISE...SPREADING EAST TOWARD
CHICAGO THROUGH 7 OR 8 AM. WILL CARRY LIKELY POPS ACROSS PARTS OF
NORTH CENTRAL ILLINOIS THIS MORNING...TRAILING TO CHANCE FARTHER
EAST/SOUTH. AS OFTEN OCCURS IN THESE SETUPS...EXPECT WE MAY SEE
CONVECTION WEAKEN A BIT THROUGH MID MORNING...AFTER WHICH TIME
STORMS MAY BECOME SURFACE/NEAR SURFACE BASED WITH RENEWED
INTENSIFICATION AND EXPANSION ALONG OUTFLOW BOUNDARIES.

FROM LATE MORNING ON...MID LEVEL JET STREAK CONTINUES TO SPREAD
FROM NORTHERN PLAINS THROUGH WESTERN LAKES. WEAK SURFACE LOW
REFLECTION OF SHORT WAVE CURRENTLY OVER IOWA TO LIFT NORTHEAST
ACROSS WISCONSIN THROUGH THIS AFTERNOON...TRAILING COLD FRONT
SLOWLY ACROSS NORTHERN ILLINOIS. EXPECT THUNDERSTORMS TO INCREASE
IN COVERAGE AND INTENSITY ACROSS THE AREA ALONG AND AHEAD OF
FRONT BY THIS AFTERNOON...AND CONTINUE INTO TONIGHT AS
FRONT/OUTFLOW SAGS SOUTHEAST. LOW LEVEL MOISTURE RETURN IN WARM
SECTOR EXPECTED TO PUSH SURFACE DEW POINT TEMPS INTO LOW-MID 60S
BY AFTERNOON...WITH ATMOSPHERE BECOMING MODERATELY UNSTABLE WITH
NAM FORECAST 1000-1500 J/KG MLCAPES INDICATED ALONG WITH 40-50
KNOTS OF 0-6 KM BULK SHEAR. THIS SUGGESTS SEVERE THREAT INTO THIS
EVENING...WITH DAMAGING WINDS AND HAIL MOST PROBABLE GIVEN FAIRLY
UNIDIRECTIONAL FLOW WITH SOUTHWEST LOW LEVEL WINDS...THOUGH
OUTFLOW BOUNDARIES AND CONVECTIVELY DISTURBED BOUNDARY LAYER WIND
FIELD COULD INCREASE LOW LEVEL SHEAR AND CANT RULE OUT ISOLATED
TORNADO THREAT. SPC HAS UPGRADED LARGE AREA INCLUDING WFO CHICAGO
CWA TO MODERATE RISK MAINLY FOR DAMAGING WIND POTENTIAL WITH
STORMS TODAY AND THIS EVENING.

COLD FRONT SLOWLY SAGS SOUTHEAST OF FORECAST AREA OVERNIGHT...
ALLOWING SHOWERS AND STORMS TO END FROM THE NORTHWEST TONIGHT.
ADVERTISED PATTERN SHIFT IN PROGRESS AS UPPER TROUGH OVER ONTARIO
AMPLIFIES AND MOVES SOUTHEAST...SETTING UP LONG WAVE TROUGH OVER
EASTERN CONUS FOR MUCH OF COMING WEEK. THIS RESULTS IN DRY/COOLER
CONDITIONS THROUGH THE WEEK...THOUGH A FEW WAVES ROTATING THROUGH
WEST SIDE OF UPPER TROUGH ESPECIALLY TUESDAY MAY ALLOW ENOUGH
COOLING ALOFT FOR ISOLATED OR SCATTERED INSTABILITY
SHOWERS/THUNDERSTORMS EVEN WEST OF LAKE MICHIGAN. CONFIDENCE IN
THIS RATHER LOW AT THIS TIME HOWEVER...SO HAVE MAINTAINED DRY
FORECAST FOR NOW...THOUGH HAVE NUDGED TEMPS DOWN JUST A BIT
ESPECIALLY MONDAY WITH NORTH/NORTHWEST WINDS AND FAIRLY IMPRESSIVE
LOW LEVEL COLD ADVECTION. AFTER LOW/MID 80S TODAY...HIGHS
GENERALLY 70-75 MONDAY GRADUALLY MODERATING BACK TO AROUND 80 BY
NEXT WEEKEND.

RATZER

&&

.AVIATION...
114 PM CDT

18Z TAFORS...LARGE BOWING LN OF TSRA FM FAR SE IA SW TO NE KS
PUSHING SEWRD. GREATEST DEVELOPMENT ALONG WESTERN END IN NE KS AND
FAR SE NEB BUT WITH DEW POINTS IN THE UPPER 60S AND LOWER 70S
FEEDING NEWRD ACROSS THE MS RIVER INTO W CENTRAL AND NW IL UNDER
STEEP MID LVL LAPSE RATES AREA FM SE AND NW IL S ACROSS NE MO AND
W CENTRAL IL DESTABILIZING AS SFC TEMPS CLIMB INTO THE LOWER AND
MID 80S WITH HEATING. WITH SB LI OF -7 TO -9 AND SB CAPE OF 2500 TO 3000
EXPECT SOME CELLS TO GET GOING IN THIS AREA OF MAX INSTABILITY AS
SHORT WAVE TROF SEEN IN BACKING/VEERING SIGNATURE IN MID LVL WINDS
FM SLATER IA MOVS E ACROSS THE MS RIVER. TSRA SHUD MOVE QUICKLY
E-ESE AND OUT OF IMMEDIATE AREA LEAVING STABILIZED AIR IN PLACE
FOR LATE AFTERNOON AND THIS EVE AHEAD OF CDFNT CURRENTLY RUNNING
FM NE WI SWWRD ACROSS EXTREME SE MN AND N CENTRAL AND WESTERN IA.
THIS BOUNDARY EXPECTED TO PASS ACROSS THE TERMINALS LATE
EVE/OVERNIGHT WITH NIL CHC OF PCPN.

TRS

&&

.MARINE...
225 PM CDT

COLD FRONT FROM EASTERN LK SUPERIOR SOUTHWESTWARD INTO IA WILL
CONTINUE TO PUSH E AND ACROSS LK MI TONIGHT. HIGH PRES THEN SLOWLY
BUILDS ACROSS THE NORTHERN AND CENTRAL PLAINS MON AND TUE...AND
EVENTUALLY ACROSS THE MID MS AND LOWER OH VALLEYS MID WEEK.

TRS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.

&&
Hazardous weather outlook, Jun 15, 10:42 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1142 AM CDT SUN JUN 15 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
161645-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1142 AM CDT SUN JUN 15 2008 /1242 PM EDT SUN JUN 15 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED:

THUNDERSTORMS...SOME OF WHICH MAY PRODUCE:

WIND GUSTS TO 75 MPH.
HAIL TO THE SIZE OF QUARTERS.
ISOLATED TORNADOES.
BRIEF HEAVY DOWNPOURS.

AREAS AFFECTED AND TIMING:

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA. THE BEST
CHANCE FOR THUNDERSTORMS WILL BE FROM MID AFTERNOON INTO THE LATE
EVENING HOURS. THUNDERSTORMS WILL MOVE SOUTHEAST...ENDING FIRST
ACROSS NORTHWEST ILLINOIS...THEN ENDING LAST ACROSS NORTHWEST
INDIANA...AROUND OR AFTER MIDNIGHT.

DISCUSSION:

THUNDERSTORMS OVER SOUTH CENTRAL IOWA AND NORTHERN MISSOURI ARE
EXPECTED TO MOVE EAST ACROSS WESTERN AND CENTRAL ILLINOIS THIS
AFTERNOON...MAINLY AFFECTING AREAS SOUTH OF INTERSTATE 80.
ADDITIONAL THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF A COLD
FRONT AS IT MOVES ACROSS NORTHERN ILLINOIS LATE THIS AFTERNOON AND
THIS EVENING. THESE STORMS WILL AFFECT THE ENTIRE AREA.

AS DAYTIME TEMPERATURES WARM... THE ATMOSPHERE WILL BECOME
MODERATELY UNSTABLE. WITH A FAIRLY STRONG UPPER LEVEL JET STREAM
SHIFTING ACROSS THE UPPER MIDWEST...THE RESULTING COMBINATION OF
INSTABILITY AND DEEP VERTICAL WIND SHEAR WILL ALLOW SOME
THUNDERSTORMS TO BECOME SEVERE THIS AFTERNOON. WHILE WIND PROFILES
ARE EXPECTED TO BE LARGELY UNIDIRECTIONAL ACROSS THE REGION... AND
SUGGEST THAT DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL
WILL BE THE PRIMARY SEVERE WEATHER THREATS... THE THREAT OF AN
ISOLATED TORNADO CAN NOT BE RULED OUT. IN ADDITION...BRIEF HEAVY
DOWNPOURS WILL BE POSSIBLE WITH THE THUNDERSTORMS. THE GREATEST
THREAT OF SEVERE WEATHER WILL LIKELY SHIFT SOUTH OF THE INTERSTATE
80 CORRIDOR THIS EVENING...AS A COLD FRONT PUSHES SLOWLY SOUTHEAST
ACROSS THE OUTLOOK AREA. THUNDERSTORMS SHOULD END BY MIDNIGHT
NORTH OF INTERSTATE 80...AND DURING THE OVERNIGHT HOURS ACROSS
PORTIONS OF THE OUTLOOK AREA SOUTH OF INTERSTATE 80.

PORTIONS OF THE PECATONICA...ROCK...FOX AND DES PLAINES RIVERS
WILL REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PORTIONS OF THE PECATONICA...ROCK...FOX AND DES PLAINES RIVERS
WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-161645-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1142 AM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY WITH WIND GUSTS IN EXCESS OF 70 MPH AND
HAIL TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-161645-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1142 AM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY WITH WIND GUSTS IN EXCESS OF 70 MPH AND
HAIL TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Jun 15, 9:00 AM CST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1000 AM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HAIL             4 W CHICAGO             41.88N 87.71W
06/15/2008  E1.00 INCH       COOK               IL   TRAINED SPOTTER

            QUARTER SIZE HAIL AT VAN BUREN AND CENTRAL AVENUE ON THE
            WEST SIDE OF CHICAGO. TIME ESTIMATED.

0950 AM     HAIL             4 NE MCHENRY            42.38N 88.24W
06/15/2008  E0.25 INCH       MCHENRY            IL   TRAINED SPOTTER

            PEA SIZE HAIL IN JOHNSBURG.

&&
Local storm report, Jun 15, 9:23 AM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1023 AM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     TSTM WND DMG     GLEN ELLYN              41.87N 88.06W
06/15/2008                   DUPAGE             IL   TRAINED SPOTTER

            SEVERAL 3 TO 4 INCH DIAMETER TREE LIMBS BLOWN DOWN.

&&
Local storm report, Jun 15, 10:00 AM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1100 AM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 AM     HAIL             GENEVA                  41.88N 88.31W
06/15/2008  E0.25 INCH       KANE               IL   EMERGENCY MNGR

            PEA SIZE HAIL IN DOWNTOWN GENEVA.

0710 AM     TSTM WND DMG     GENEVA                  41.88N 88.31W
06/15/2008                   KANE               IL   EMERGENCY MNGR

            TREES DOWN IN THE AREA OF MILL CREEK AND FABYAN PARKWAY.
            RELAYED FROM ST. CHARLES EMA.

0728 AM     TSTM WND GST     LOMBARD                 41.87N 88.01W
06/15/2008  M65.00 MPH       DUPAGE             IL   MESONET

            RELAYED BY WGN.

0745 AM     TSTM WND GST     4 W CHICAGO             41.88N 87.71W
06/15/2008  M67.00 MPH       COOK               IL   MESONET

            67 MPH MEASURED THUNDERSTORM WIND GUST FROM LAWNDALE
            NEIGHBORHOOD. RELAYED BY WGN.

0745 AM     TSTM WND GST     5 W CHICAGO             41.88N 87.73W
06/15/2008  M62.00 MPH       COOK               IL   MESONET

            NEAR CICERO AVE AND WASHINGTON BLVD. RELAYED BY WGN.

0746 AM     TSTM WND GST     5 NW CHICAGO            41.93N 87.70W
06/15/2008  M64.00 MPH       COOK               IL   MESONET

            MEASURED 64 MPH THUNDERSTORM WIND GUST AT ARMITAGE AVENUE
            AND CICERO AVENUE. RELAYED BY WGN.

&&

NMARSILI
Local storm report, Jun 15, 11:27 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1227 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     WESTMONT                41.80N 87.97W
06/15/2008                   DUPAGE             IL   EMERGENCY MNGR

            TREES DOWN ACROSS WESTMONT. TIME ESTIMATED.

0730 AM     TSTM WND DMG     WHEATON                 41.86N 88.11W
06/15/2008                   DUPAGE             IL   EMERGENCY MNGR

            TREES DOWN ACROSS CAMPUS OF WHEATON COLLEGE. TIME
            ESTIMATED.

0730 AM     TSTM WND DMG     WARRENVILLE             41.82N 88.19W
06/15/2008                   DUPAGE             IL   EMERGENCY MNGR

            TREES DOWN CITY WIDE IN WARRENVILLE. TIME ESTIMATED.

0730 AM     TSTM WND DMG     NAPERVILLE              41.76N 88.15W
06/15/2008                   DUPAGE             IL   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN NAPERVILLE. TIME ESTIMATED.

0730 AM     TSTM WND DMG     LISLE                   41.79N 88.09W
06/15/2008                   DUPAGE             IL   EMERGENCY MNGR

            TREES DOWN CITY WIDE IN LISLE. TIME ESTIMATED.

&&

RODRIGUEZ
Local storm report, Jun 15, 11:35 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1235 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     TSTM WND DMG     5 SW CHICAGO            41.83N 87.70W
06/15/2008                   COOK               IL   COUNTY OFFICIAL

            TREE DOWN ACROSS MULTIPLE CARS.

&&

RODRIGUEZ
Local storm report, Jun 15, 11:38 AM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1238 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     TSTM WND DMG     1 S OREGON              42.00N 89.34W
06/15/2008                   OGLE               IL   LAW ENFORCEMENT

            TREE DOWN.

0645 AM     TSTM WND GST     ROCHELLE                41.92N 89.06W
06/15/2008  M56.00 MPH       OGLE               IL   AWOS

            MEASURED GUST TO 56 MPH AT ROCHELLE AIRPORT.

0657 AM     TSTM WND GST     N DE KALB               41.93N 88.75W
06/15/2008  M50.00 MPH       DEKALB             IL   TRAINED SPOTTER

0659 AM     TSTM WND DMG     SYCAMORE                41.98N 88.70W
06/15/2008                   DEKALB             IL   TRAINED SPOTTER

            5 INCH TREE LIMBS DOWN WITH WINDS ESTIMATED AT 50 MPH.

0708 AM     TSTM WND GST     AURORA                  41.77N 88.29W
06/15/2008  M52.00 MPH       KANE               IL   ASOS

            MEASURED GUST TO 52 MPH AT KARR AIRPORT.

0709 AM     HAIL             GENEVA                  41.88N 88.31W
06/15/2008  E0.25 INCH       KANE               IL   EMERGENCY MNGR

            PEA SIZE HAIL IN DOWNTOWN GENEVA.

0710 AM     TSTM WND DMG     GENEVA                  41.88N 88.31W
06/15/2008                   KANE               IL   EMERGENCY MNGR

            TREES DOWN IN THE AREA OF MILL CREEK AND FABYAN PARKWAY.
            RELAYED FROM ST. CHARLES EMA.

0715 AM     TSTM WND DMG     WEST CHICAGO            41.89N 88.22W
06/15/2008                   DUPAGE             IL   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN. TIME ESTIMATED.

0720 AM     TSTM WND GST     WEST CHICAGO            41.89N 88.22W
06/15/2008  M53.00 MPH       DUPAGE             IL   ASOS

            MEASURED GUST TO 53 MPH AT DPA AIRPORT.

0720 AM     TSTM WND DMG     PLANO                   41.66N 88.53W
06/15/2008                   KENDALL            IL   EMERGENCY MNGR

            ONE TREE BLOWN DOWN ON CREEK ROAD, NORTH OF MILLER ROAD.

0725 AM     TSTM WND DMG     GLEN ELLYN              41.87N 88.06W
06/15/2008                   DUPAGE             IL   TRAINED SPOTTER

            SEVERAL 3 TO 4 INCH DIAMETER TREE LIMBS BLOWN DOWN.

0725 AM     TSTM WND DMG     4 E YORKVILLE           41.64N 88.37W
06/15/2008                   KENDALL            IL   EMERGENCY MNGR

            ONE TREE DOWN NEAR ROUTE 126 AND CROOKED CREEK ROAD.

0727 AM     HAIL             LISLE                   41.79N 88.09W
06/15/2008  E0.50 INCH       DUPAGE             IL   EMERGENCY MNGR

            MARBLE SIZE HAIL AT INTERSTATE 88 AND ROUTE 53.

0727 AM     TSTM WND GST     LISLE                   41.79N 88.09W
06/15/2008  E60.00 MPH       DUPAGE             IL   EMERGENCY MNGR

            ESTIMATED GUST TO 60 MPH AT INTERSTATE 88 AND ROUTE 53.

0728 AM     TSTM WND GST     LOMBARD                 41.87N 88.01W
06/15/2008  M65.00 MPH       DUPAGE             IL   MESONET

            RELAYED BY WGN.

0730 AM     TSTM WND DMG     OAK BROOK               41.84N 87.95W
06/15/2008                   DUPAGE             IL   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS 6 INCHES IN DIAMETER BLOWN DOWN
            AT INTERSTATE 88 AND MIDWEST ROAD.

0730 AM     TSTM WND DMG     LISLE                   41.79N 88.09W
06/15/2008                   DUPAGE             IL   EMERGENCY MNGR

            TREES DOWN CITY WIDE IN LISLE. TIME ESTIMATED.

0730 AM     TSTM WND DMG     NAPERVILLE              41.76N 88.15W
06/15/2008                   DUPAGE             IL   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN NAPERVILLE. TIME ESTIMATED.

0730 AM     TSTM WND DMG     WARRENVILLE             41.82N 88.19W
06/15/2008                   DUPAGE             IL   EMERGENCY MNGR

            TREES DOWN CITY WIDE IN WARRENVILLE. TIME ESTIMATED.

0730 AM     TSTM WND DMG     WHEATON                 41.86N 88.11W
06/15/2008                   DUPAGE             IL   EMERGENCY MNGR

            TREES DOWN ACROSS CAMPUS OF WHEATON COLLEGE. TIME
            ESTIMATED.

0730 AM     TSTM WND DMG     WESTMONT                41.80N 87.97W
06/15/2008                   DUPAGE             IL   EMERGENCY MNGR

            TREES DOWN ACROSS WESTMONT. TIME ESTIMATED.

0734 AM     HAIL             WESTMONT                41.80N 87.97W
06/15/2008  E0.25 INCH       DUPAGE             IL   TRAINED SPOTTER

0734 AM     TSTM WND GST     WESTMONT                41.80N 87.97W
06/15/2008  E50.00 MPH       DUPAGE             IL   TRAINED SPOTTER

            ESTIMATED WIND GUSTS 40 TO 50 MPH.

0735 AM     TSTM WND DMG     ROMEOVILLE              41.65N 88.09W
06/15/2008                   WILL               IL   NWS EMPLOYEE

            TREE DOWN NEAR ROUTE 53 AND AIRPORT ROAD. TIME ESTIMATED.

0740 AM     TSTM WND DMG     LOMBARD                 41.87N 88.01W
06/15/2008                   DUPAGE             IL   TRAINED SPOTTER

            MANY TREES AND POWER LINES BLOWN DOWN ON THE EAST SIDE OF
            LOMBARD. TIME ESTIMATED.

0743 AM     TSTM WND GST     9 SW CHICAGO            41.79N 87.75W
06/15/2008  M51.00 MPH       COOK               IL   ASOS

            MEASURED GUST TO 51 MPH AT MIDWAY AIRPORT.

0744 AM     TSTM WND GST     CICERO                  41.84N 87.76W
06/15/2008  E65.00 MPH       COOK               IL   TRAINED SPOTTER

            ESTIMATED WIND GUST TO 65 MPH.

0744 AM     HAIL             CICERO                  41.84N 87.76W
06/15/2008  E0.75 INCH       COOK               IL   TRAINED SPOTTER

0745 AM     HAIL             4 W CHICAGO             41.88N 87.71W
06/15/2008  E1.00 INCH       COOK               IL   TRAINED SPOTTER

            QUARTER SIZE HAIL AT VAN BUREN AND CENTRAL AVENUE ON THE
            WEST SIDE OF CHICAGO. TIME ESTIMATED.

0745 AM     TSTM WND GST     4 W CHICAGO             41.88N 87.71W
06/15/2008  M67.00 MPH       COOK               IL   MESONET

            67 MPH MEASURED THUNDERSTORM WIND GUST FROM LAWNDALE
            NEIGHBORHOOD. RELAYED BY WGN.

0745 AM     TSTM WND GST     5 W CHICAGO             41.88N 87.73W
06/15/2008  M62.00 MPH       COOK               IL   MESONET

            NEAR CICERO AVE AND WASHINGTON BLVD. RELAYED BY WGN.

0746 AM     TSTM WND GST     5 NW CHICAGO            41.93N 87.70W
06/15/2008  M64.00 MPH       COOK               IL   MESONET

            MEASURED 64 MPH THUNDERSTORM WIND GUST AT ARMITAGE AVENUE
            AND CICERO AVENUE. RELAYED BY WGN.

0748 AM     TSTM WND DMG     5 SW CHICAGO            41.83N 87.70W
06/15/2008                   COOK               IL   COUNTY OFFICIAL

            TREE DOWN ACROSS MULTIPLE CARS.

0753 AM     TSTM WND DMG     TINLEY PARK             41.57N 87.80W
06/15/2008                   COOK               IL   EMERGENCY MNGR

            POWER LINES BLOWN DOWN AT 177TH AND 67TH COURT STREET.

0755 AM     MARINE TSTM WIND 3 NE CHICAGO            41.91N 87.59W
06/15/2008  M67.00 MPH       LMZ741             IL   C-MAN STATION

            MEASURED GUST TO 67 MPH AT THE HARRISON DEVER CRIB
            OFFSHORE OF DOWNTOWN CHICAGO.

0755 AM     TSTM WND GST     CHICAGO                 41.88N 87.63W
06/15/2008  E40.00 MPH       COOK               IL   TRAINED SPOTTER

            ESTIMATED WIND GUST TO 40 MPH AT THE NORTH END OF MAXWELL
            MARKET IN DOWNTOWN CHICAGO.

0820 AM     MARINE TSTM WIND BURNS HARBOR            41.61N 87.13W
06/15/2008  M55.00 MPH       PORTER             IN   C-MAN STATION

            MEASURED GUST TO 55 MPH AT BURNS HARBOR.

0830 AM     MARINE TSTM WIND 4 NE BEVERLY SHORES     41.73N 86.92W
06/15/2008  M64.00 MPH       LA PORTE           IN   C-MAN STATION

            MEASURED GUST TO 64 MPH AT MICHIGAN CITY.

0950 AM     HAIL             4 NE MCHENRY            42.38N 88.24W
06/15/2008  E0.25 INCH       MCHENRY            IL   TRAINED SPOTTER

            PEA SIZE HAIL IN JOHNSBURG.

&&

RODRIGUEZ

The radar

The Chicago radar (KLOT), 92 km away, was scanning. The volume nearest the first event began at 20:00 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 8 hail. Local standard time, as filed.

Hail, La Salle

When
June 15, 1:42 PM CST to 1:48 PM CST
Where
La Salle County, Peru
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.330, -89.130

Nickel size hail lasted for six minutes.

Hail, La Salle

When
June 15, 1:49 PM CST to 1:51 PM CST
Where
La Salle County, Peru
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.330, -89.130

Hail, La Salle

When
June 15, 2:04 PM CST to 2:06 PM CST
Where
La Salle County, Peru
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.330, -89.130

Hail, La Salle

When
June 15, 2:04 PM CST to 2:06 PM CST
Where
La Salle County, 0.32 mi ENE of La Salle
Measured
0.75 in hail
Reported by
Public
Coordinates
41.332, -89.095

Penny size hail was reported near Route 351 and Route 6.

Thunderstorm Wind, La Salle

When
June 15, 2:06 PM CST
Where
La Salle County, La Salle
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.330, -89.100

Five to six inch diameter tree limbs were blown down.

Thunderstorm Wind, La Salle

When
June 15, 2:19 PM CST
Where
La Salle County, Oglesby
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.300, -89.070

Tree limbs were blown down across Oglesby.

Hail, Will

When
June 15, 2:19 PM CST to 2:21 PM CST
Where
Will County, Monee
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.420, -87.730

Thunderstorm Wind, Will

When
June 15, 2:24 PM CST
Where
Will County, Joliet
Measured
55 kt (63 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.530, -88.100

Large tree limbs were blown down on the west side of Joliet with a measured wind gust to 63 mph.

Hail, Will

When
June 15, 2:34 PM CST to 2:36 PM CST
Where
Will County, 2 mi SE of Plainfield
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
41.580, -88.173

Hail, Will

When
June 15, 2:39 PM CST to 2:41 PM CST
Where
Will County, Crest Hill
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.570, -88.150

Hail, Grundy

When
June 15, 2:42 PM CST to 2:44 PM CST
Where
Grundy County, Coal City
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
41.280, -88.280

Thunderstorm Wind, Livingston

When
June 15, 2:50 PM CST
Where
Livingston County, 0.9 mi NNE of Dwight
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
41.092, -88.424

A large tree was snapped off a few feet above the ground. The tree landed on a house causing damage.

Thunderstorm Wind, Livingston

When
June 15, 3:30 PM CST
Where
Livingston County, Fairbury
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
40.750, -88.520

A huge tree fell against a house in Fairbury causing significant damage to the front of the house.

Thunderstorm Wind, Ford

When
June 15, 3:30 PM CST
Where
Ford County, Gibson City
Measured
60 kt (69 mph) estimated gust
Reported by
Newspaper
Coordinates
40.470, -88.370

Trees and tree limbs were blown down.

Thunderstorm Wind, Ford

When
June 15, 3:34 PM CST to 3:36 PM CST
Where
Ford County, Paxton
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
40.470, -88.100

Wind gusts were estimated to 80 mph. Trees, tree limbs and power lines were blown down across all of Paxton. Tin siding was blown off of a building.

Thunderstorm Wind, Ford

When
June 15, 3:35 PM CST
Where
Ford County, Melvin
Measured
60 kt (69 mph) estimated gust
Reported by
Newspaper
Coordinates
40.570, -88.230

Trees, tree limbs and power lines were blown down across Melvin.

Thunderstorm Wind, Ford

When
June 15, 3:36 PM CST
Where
Ford County, 2.14 mi SSE of Paxton Arpt
Measured
70 kt (81 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.420, -88.120

Wind gusts were estimated to 80 mph.

Thunderstorm Wind, Kankakee

When
June 15, 3:40 PM CST
Where
Kankakee County, St Anne
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.020, -87.720

Tree limbs and power lines were blown down.

Thunderstorm Wind, Iroquois

When
June 15, 3:40 PM CST
Where
Iroquois County, Crescent City
Measured
60 kt (69 mph) estimated gust
Reported by
Newspaper
Coordinates
40.770, -87.870

Trees and tree limbs were blown down across Crescent City.

Thunderstorm Wind, Iroquois

When
June 15, 3:58 PM CST
Where
Iroquois County, Loda
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
40.520, -88.070

A home was damaged in Loda.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105257, 105258, 105259, 105260, 105266, 105261, 105264, 105265, 105262, 105263, 105254, 109895, 109896, 109897, 105252, 109900, 105253, 105256, 109898, 105255.